Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 16, 2007, 4:28 PM MDT for Adams County, Arapahoe County, Washington County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 4:28 PM MDT (22:28 UTC)
- Expired
- Sep 16, 2007, 5:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:20 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 16, 3:20 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT SUN SEP 16 2007 .SHORT TERM...SCATTERED THUNDERSTORMS ARE SPREAD ACROSS THE MOUNTAINS AND WEST AT THIS TIME AS AN UPPER LEVEL JET ENHANCES THE LIFT OUT AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER TROUGH. CONVECTION EXTENDS ALL THE WAY BACK TO SOUTH-CENTRAL UTAH AND NORTHEASTERN ARIZONA. SUPPORT FROM THE JET DYNAMICS SHOULD KEEP CONVECTION GOING WELL INTO TONIGHT. THE UPPER TROUGH WILL NOT PASS OVER COLORADO UNTIL MONDAY EVENING...SO SYNOPTIC LIFTING WILL BE IN PLACE OVER THE REGION THROUGH THE DAY TOMORROW. FORECASTS HAVE BEEN INDICATING THAT TOMORROW WOULD HAVE GOOD CHANCES FOR PRECIPITATION...SO FEW CHANGES TO THE ONGOING FORECAST PACKAGE HAVE BEEN NEEDED. AS THE SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE STATE...THE AIRMASS SHOULD REMAIN IN THE WARM SECTOR UNTIL AFTER THE UPPER TROUGH PASSES MONDAY NIGHT OR TUESDAY MORNING. MOS GUIDANCE INDICATES HIGH TEMPERATURES ON THE PLAINS STILL AROUND 80 DEGREES. THESE NUMBERS COULD BE A LITTLE HIGH...DEPENDING ON HOW MUCH SHOWER ACTIVITY DEVELOPS TOMORROW AFTERNOON. HIGHS AROUND 80 ARE CERTAINLY POSSIBLE IF SHOWER ACTIVITY REMAINS SCATTERED IN COVERAGE...OR LESS. .LONG TERM...SECONDARY UPR WAVE WILL SWEEP ACROSS CO LATE MON NITE AND EARLY TUE. SOME MODERATE ASCENT WITH GOOD MSTR WILL MOVE ACROSS THE AREA MON NITE SO AN INCREASE IN SHOWERS DURING THE NIGHT ACROSS THE MTNS. CLDS/SHOWERS WILL DECREASE FROM WEST-EAST DURING THE DAY ON TUE AS THE TROF MOVES ACROSS CO. LOW LVL FLOW WILL INCREASE FROM THE W-NW WITH DRYING ALONG THE FRONT RANGE. AGAIN...HIGHEST POPS WILL BE IN THE MOUNTAINS WITH ISOLD-SCT COVERAGE ON THE PLAINS. DRIER AND WARMER AGAIN FOR WED-THU. STILL DEALING WITH A LOT OF MODEL DIFFERENCES IN THE EVOLUTION AND EJECTION OF WEST COAST CUT OFF FOR LATER IN THE WEEK AND INTO NEXT WEEKEND. GFS SEEMS TO BE DOING ITS 00Z/12 FLIP FLOPS WITH LATEST RUNS KEEPING THE LOW WELL OFF THE CA COAST. WILL KEEP TEMPS WARM THRU THE LONG TERM AND POPS WILL BE ZERO-ISOLD. && .AVIATION...ONE BAND OF THUNDERSTORMS WITH GUSTY WINDS AT THIS TIME WILL BE FOLLOWED BY ADDITIONAL SHOWER ACTIVITY FROM THE WEST OVERNIGHT. -SHRA/-TSRA MOVING OVER THE AIRPORT THROUGH THE EVENING MAY DROP CIGS AND VSBYS TO MVFR AT TIMES. ARRIVAL AND DEPARTURE GATES TO THE WEST OF KDEN WILL ALSO HAVE SHOWER ACTIVITY THROUGH 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DANKERS/ENTREKIN
Hazardous weather outlook, Sep 16, 11:09 AM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT SUN SEP 16 2007 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER THE NORTHERN COLORADO MOUNTAINS THROUGH THIS AFTERNOON AND INTO THE EVENING. DANGEROUS LIGHTNING...WIND GUSTS UP TO 35 MPH AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS OVER THE HIGH COUNTRY. A FEW SHOWERS MAY MOVE OUT OVER THE PLAINS THIS EVENING AND OVERNIGHT. WIND GUSTS TO 40 MPH MAY ACCOMPANY THE SHOWERS. AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING COLORADO FROM THE SOUTHWESTERN U.S. WILL BE PRODUCING THE SHOWERS AND THUNDERSTORMS OVER COLORADO TODAY THROUGH MONDAY. NO SEVERE WEATHER IS EXPECTED FROM THE PASSING WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS ON MONDAY THROUGH EARLY TUESDAY MORNING...THEN ENDING TUESDAY AFTERNOON. SHOWERS WILL BE MORE SPARSE ACROSS THE PLAINS WHILE TEMPERATURES WILL BE COOLER THROUGH TUESDAY. THE SHOWERS WILL BE THE RESULT OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. EXPECT DRIER AND WARMER CONDITIONS AGAIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 43 min |
| Sep 16, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.